Migraines & Headaches Community
Nortriptyline???????????
About This Community:

This forum is for questions and support regarding migraine and headache issues such as: abdominal migraines, headaches caused by allergies, cluster headaches, headaches, headaches in children, migraine headaches, sinus headaches, tension headaches, visual disturbances.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Nortriptyline???????????

I finally got to go to a neurologist. I had a normal exam and a scheduled appointment for and mri. He wants me to take one 25mg tablet of NORTRIPTYLINE before bed. Im really scared and im not going to take it yet untill i get some information and related info on this med. Has anyone taken it? If so what was it like for you? Should i be scared and should I even take it. thanks so much
erica-22-ohio
Related Discussions
2 Comments Post a Comment
Blank
Avatar_m_tn
Nortiptyline is very often prescribed for nerve pain. It is the metabolized for of amitriptyline, but with less severe side effects.  

At 25 mg once daily, you'll be taking a fairly low dose, though it should be enough to make a difference in your pain.  It may take a week or two before you see any results.  The most common side effect is dry mouth, though constipation, nausea, dizziness, and daytime sleepiness are not unusual.  You may also experience more vivid dreams, especially if you are a person who seems to dream a lot.

As with most drugs, try to avoid alcohol as much as possible, as alcohol can really increase dizziness or sleepiness. Do not perform potentially dangerous tasks until you know how your body reacts to the medicine.

Good luck, and let us know how you do in a couple of weeks, okay?

Jeff
Blank
Avatar_n_tn
Hi - glad to hear you got in.  Nortriptyline is one of the tricyclic antidepressants.  And as Jeff said 25mg is a fairly low dose.  It is probably a tablet, always check with the pharmacist to check if it is OK but if taking the whole 25mg scares you, cut it in half and take that for a couple of days.  From what I remember from your last message, you have a sizable headache problem and the 25 mg may work great or maybe not.  Then you just work with your neuro to modify your meds until you find the perfect fit.  You definitely should not be scared.  As with any medication, if something weird happens, serious call 911, not so bad call the doctor, a little bothersome ask the pharmacist.  In other words, you are not alone.  Just my two cents, not a doctor, but this is a good medicine to start on.  Check back and let us know how you are doing.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Migraines & Headaches Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Neurology Answerers
620923_tn?1416285879
Blank
selmaS
Allentown, PA
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
10389859_tn?1409925468
Blank
Foggy2
Avatar_m_tn
Blank
Ball123
1751596_tn?1406776760
Blank
kristy12
Berlin, Germany
7530528_tn?1415842914
Blank
AKC_75
TX